Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 16, 2022, 10:22 PM CDT for Republic County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 10:22 PM CDT (03:22 UTC)
- Expired
- Jul 16, 2022, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Republic County, KS
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
033 WUUS53 KTOP 170322 SVRTOP KSC157-170400- /O.NEW.KTOP.SV.W.0151.220717T0322Z-220717T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Topeka KS 1022 PM CDT Sat Jul 16 2022 The National Weather Service in Topeka has issued a * Severe Thunderstorm Warning for... Northeastern Republic County in north central Kansas... * Until 1100 PM CDT. * At 1022 PM CDT, severe thunderstorms were located along a line extending from near Deshler to 6 miles northwest of Chester to 3 miles west of Byron, moving southeast at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Munden and Narka. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4000 9737 3979 9737 4000 9793 TIME...MOT...LOC 0322Z 312DEG 45KT 4017 9770 4007 9771 3999 9784 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Baerg
3 follow-up statements
229 WWUS53 KTOP 170336 SVSTOP Severe Weather Statement National Weather Service Topeka KS 1036 PM CDT Sat Jul 16 2022 KSC157-170400- /O.CON.KTOP.SV.W.0151.000000T0000Z-220717T0400Z/ Republic- 1036 PM CDT Sat Jul 16 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHEASTERN REPUBLIC COUNTY... At 1036 PM CDT, severe thunderstorms were located along a line extending from 5 miles northwest of Hubbell to 3 miles southeast of Chester to 6 miles northwest of Belleville, moving southeast at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Munden and Narka. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4000 9737 3979 9737 3993 9775 4000 9777 TIME...MOT...LOC 0336Z 309DEG 42KT 4008 9756 3998 9757 3990 9770 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Baerg
726 WWUS53 KTOP 170347 SVSTOP Severe Weather Statement National Weather Service Topeka KS 1047 PM CDT Sat Jul 16 2022 KSC157-170400- /O.CON.KTOP.SV.W.0151.000000T0000Z-220717T0400Z/ Republic- 1047 PM CDT Sat Jul 16 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHEASTERN REPUBLIC COUNTY... At 1047 PM CDT, severe thunderstorms were located along a line extending from near Hubbell to 3 miles east of Munden to near Belleville, moving southeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Munden and Narka. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4000 9737 3979 9737 3992 9773 4000 9767 TIME...MOT...LOC 0347Z 312DEG 35KT 4001 9747 3991 9748 3983 9761 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Baerg
487
WWUS53 KTOP 170351
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1051 PM CDT Sat Jul 16 2022
KSC157-170401-
/O.EXP.KTOP.SV.W.0151.000000T0000Z-220717T0400Z/
Republic-
1051 PM CDT Sat Jul 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REPUBLIC COUNTY
WILL EXPIRE AT 1100 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 4000 9737 3979 9737 3992 9773 4000 9767
TIME...MOT...LOC 0351Z 295DEG 43KT 4002 9734 3993 9741 3986 9751
$$
BaergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:58 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 16, 6:58 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Topeka KS 658 PM CDT Sat Jul 16 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 248 PM CDT Sat Jul 16 2022 Key Points: - Heat builds again middle and late week, heat indices in the mid 90s to mid 100s most days - Showers and storms tonight, otherwise mostly dry for the next week Temperatures have stayed a bit cooler so far this afternoon thanks to persistent cloud cover. Current temperatures are only in the 80s for most, with a few readings near 90 south of I-70. This has kept heat indices manageable, staying generally in the 90s so far. The widespread clouds, along with a few embedded showers, are a remnant of convection last night across Colorado, moving along our stationary frontal boundary along I-70. Another factor keeping these showers going is a shortwave trough moving southeast over Nebraska, around the periphery of the strong ridge over the southern tier of the CONUS. This shortwave will approach the area overnight tonight, bringing in a weakening round of additional showers and storms south from Nebraska late evening. Convection should be increasingly elevated with time and southern extent. So while some gusty winds or small hail can't be ruled out, the risk for strong to severe storms drops off away from the Nebraska border. Showers and weak thunderstorms will continue through the remainder of the area after midnight through early Sunday morning, bringing some light but still needed rainfall. Underneath the influence of the upper trough, temperatures tomorrow will remain near average. A warming trend resumes Monday and especially Tuesday as ridging rebuilds ahead of a stronger trough moving into the Northern Plains. This trough will amp WAA ahead of it, boosting 850 mb temperatures into the 26-29 C range by Tuesday. Given the dry conditions and a modest pressure gradient ahead of a surface front, there should be deep mixing that boosts high temperatures into the low 100s across most of the area. Dewpoints may only be in the mid 60s though, which will keep heat indices near or just slightly above actual air temperatures. The weak front will knock down temps a few degrees Wednesday, but warm conditions with highs in the mid to upper 90s will continue through Friday. Underneath the eastern half of the strong upper ridge, precipitation chances will remain low, though can't rule out a few showers or storms mid-week with weak shortwaves moving through the northwest flow aloft. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 655 PM CDT Sat Jul 16 2022 Expect VFR conditons through most of the next 24 hours. There is a chance for thunderstorms across the terminals between 6Z through 11Z SUN. If a thunderstorm moves over the terminal, then there may be a brief reduction in visibility down to MVFR categories due to the heavier rainfall with any thunderstorm. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Reese AVIATION...Gargan
Hazardous weather outlook, Jul 16, 2:52 PM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 252 PM CDT Sat Jul 16 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-172000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 252 PM CDT Sat Jul 16 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight An isolated thunderstorm or two is possible this afternoon across north central and northeast Kansas. A better chance for thunderstorms is expected overnight across much of the area, with storms gradually weakening as they move from north to south. A few of these storms could be strong to severe, most likely near the Nebraska border. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot weather is forecast to continue through much of next week. Take precautions when outdoors for prolonged periods and check up on family and neighbors that they are able to stay cool. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
In the hours before
Special weather statement, Jul 16, 10:06 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
1006 PM CDT Sat Jul 16 2022
KSZ008-170345-
Republic-
1006 PM CDT Sat Jul 16 2022
...Strong thunderstorms will impact portions of western Republic
County through 1045 PM CDT...
At 1005 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ong to near Oak to 6 miles north of
Superior. Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph. These strong winds may occur
before any rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belleville, Scandia, Courtland, Republic and Munden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4000 9748 3980 9756 3965 9793 4000 9793
TIME...MOT...LOC 0305Z 324DEG 43KT 4037 9787 4020 9794 4011 9810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaergThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:06 PM CDT | Special Weather Statement | TOP | Republic | 39 min |
| Jul 16, 10:50 PM CDT | Special Weather Statement | TOP | Washington | 40 min |
| Jul 16, 11:26 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 34 min |
| Jul 16, 11:48 PM CDT | Special Weather Statement | TOP | Marshall | 57 min |
| Jul 17, 12:07 AM CDT | Special Weather Statement | TOP | Pottawatomie | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.